MAUDE Adverse Event Report: COOK IRELAND LTD COTTON-HUIBREGTSE BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD COTTON-HUIBREGTSE BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21881
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is pending.A follow up mdr will be submitted with the investigation conclusions.
 
Event or Problem Description
During insertion of stent and introducer into scope, stent would buckle upon insertion into wire locking cap.Tech removed the stent and grabbed another stent and physician placed stent without difficulty.They went to place another stent for this procedure and it did not buckle.It was placed successfully.Dm observed physician having difficulty inserting first stent into scope.Then dm got closer to physician and noticed stent buckling at the distal flap.
 
Event or Problem Description
This follow up mdr is being submitted to update the investigation conclusions and device evaluation.During insertion of stent and introducer into scope, stent would buckle upon insertion into wire locking cap.Tech removed the stent and grabbed another stent and physician placed stent without difficulty.They went to place another stent for this procedure and it did not buckle.It was placed successfully.Dm observed physician having difficulty inserting first stent into scope.Then dm got closer to physician and noticed stent buckling at the distal flap.
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.(b)(4).Problem statement: the customer reported the following complaint issue "during insertion of stent and introducer into scope, stent would buckle upon insertion into wire locking cap.Tech removed the stent and grabbed another stent and physician placed stent without difficulty.They went to place another stent for this procedure and it did not buckle.It was placed successfully.Dm observed physician having difficulty inserting first stent into scope.Then dm got closer to physician and noticed stent buckling at the distal flap." additional information 14th dec 2017; can you please request the customer to clarify what he meant by: -was the stent damaged? kinked or bent in any way? ¿not prior to insertion.The stent appeared fine when the package was opened and the stent was loaded onto the introducer.Upon attempting to insert the stent into the scope, the guiding catheter of the introducer passed, but when the stent was pushed into the wire locking cap, the stent would not go in.The stent tip just accordioned and buckled.¿ does this mean it was damaged/bent/kinked, after insertion? "no, it didn¿t stay kinked/ buckled after it was removed from the introducer.¿ was it damaged in any way during the procedure? ¿the damage to the stent wasn¿t apparent after removing it from the introducer.¿ additional information 09th jan 2018; can we request what delivery system the physician used? "the rep has confirmed that the delivery system was an fs-oa-10." lab evaluation: 1 x chbso-10-12 device of lot #c1341615 was returned to (b)(4) for evaluation.A lab evaluation was held on (b)(6) 2018.Upon evaluation of the returned device, buckling was noted at the ductal end of the stent.No other defects were observed.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However it is possible that this is due to user technique while inserting the stent through the wire lock.Ifu review: it may be noted that according to the instructions for use, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.Fqc/ prd review: prior to distribution, all biliary devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at (b)(4).As per the finished product qc instructions, the mtm is instructed to ¿inspect for debris in or on product, kinks¿ there is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.Document review: a review of the manufacturing records for the biliary device did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot 5; upon review of complaints this failure mode has not occurred previously with this lot #.Summary: this complaint is confirmed based on customer testimony and on observation of the crumpling of the pushing catheter during the lab evaluation.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
COTTON-HUIBREGTSE BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7163216
Report Number3001845648-2018-00002
Device Sequence Number16644498
Product Code FGE
UDI-Device Identifier00827002218819
UDI-Public(01)00827002218819(17)200329(10)C1341615
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21881
Device Catalogue NumberCHBSO-10-12
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/07/2017
Event Location Hospital
Initial Date Received by Manufacturer 12/11/2017
Supplement Date Received by Manufacturer01/04/2018
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date01/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1